Idaho, 2003

Tornado in Idaho, April 28, 2003

April 28, 2003 · NWS PIH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 28, 2:40 PM MST, 46 minutes earlier.

Area forecast discussion, Apr 28, 2:40 PM MST, 46 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
340 PM MDT MON APR 28 2003

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MAGIC
VALLEY SOUTH INTO THE SOUTHERN HIGHLANDS THIS AFT AHEAD OF AN
ORGANIZED LINE OF CONVECTION WHICH ARCS FROM NEAR EKO TO BNO. A
COUPLE OF THUNDERSTORMS IN THE BYI VICINITY FAIRLY STRONG WITH VILS
OVER 20 SO SMALL HAIL A POSSIBILITY WITH STORMS THIS
EVENING....ALONG WITH LOCALLY STRONG GUSTY WINDS. HIGHEST POPS THIS
EVENING WILL BE ALONG AND AHEAD OF THE LINE OF CONVECTION WHICH WILL
MOVE INTO THE MAGIC VALLEY BY ABOUT 00Z. JUST BEFORE 330 PM...PUBLIC
REPORTED A TORNADO IN MINIDOKA COUNTY. WILL TAPER OFF WX TO
SCATTERED SHOWERS/ISOLD TSTMS AFT 06Z AS LINE OF SHOWERS TRACKS
EAST/NORTHEAST.

UPPER LOW CENTERED OFF THE NRN CA COAST WILL SLOWLY TRACK EAST
THROUGH MIDWEEK FOR CONTINUED CHANCES OF MAINLY AFT/EVE SHOWERS.
THERE ARE SOME DIFFERENCES BETWEEN ETA AND AVN ESP WITH REGARDS TO
QPF SO A LOT OF UNCERTAINTIES EVEN IN THE SHORT TERM. MEDIUM RANGE
MODELS DIVERGE SIGNIFICANTLY BY THE WEEKEND MAINLY IN HOW IT HANDLES
THE SYSTEM DROPPING OUT OF THE EASTERN GULF OF ALASKA. FOR THE TIME
BEING...WILL STICK WITH GFS SOLUTION WHICH RESULTS IN CONTINUED
MAINLY CHANCE POPS THROUGH EARLY NEXT WEEK. WAW

.KSFX...OPERATIONAL...VCP 11.

.PIH...NONE.
Hazardous weather outlook, Apr 28, 4:00 AM MST, 11 hours 26 minutes before
IDZ017>023-031-032-290000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT MON APR 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 43 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Power

When
April 28, 3:26 PM MST to 3:30 PM MST
Where
Power County, 3 mi SW of American Falls
Rating
F0
Path length
0.2 mi
Path width
100 yd
Reported by
TRAINED SPOTTER
Coordinates
42.750, -112.883

Tornado occurred in open fields near Indian Springs. No damage occurred.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyThe tornado archive for Idaho, 2003Warnings in Idaho, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351633.